Adding Lithium


#1

So my pdoc just added lithium. I take Invega.

Any thoughts on Lithium? Good or bad experiences?

I know it’s different for everyone with medications but I hope it goes well for me. I feel like I could use a mood stabilizer.


#2

I love lithium; been on it for a few years.
It makes me really thirsty, but other than that no issues.


#3

Correct me if I am wrong, but I think Lithium is hard on the kidneys


#4

Only for some people; you have to get checked from time to time.


#5

Good to hear. Yeah he mentioned the possible thirst and more frequent urination to go with it. Oh well, just gotta be careful. I have an excellent hydration regimen already so.


#6

Lithium has been good to me so far. It gives me the shakes but not too bad. I also feel quite nauseated for the first 30 min after taking it.


#7

Lithium has been great for me and managing my mania and mood swings. I’m on 1200mg. One thing I will say is take it with food. I’ve thrown up my morning meds on more than one occasion due to taking it on an empty stomach. It doesn’t bother me when I have food in my system.


#8

Took my first dose 30 min ago and feel better already. Relaxed, even-keeled. Even voices have kind of gone away! I hope they don’t return


#9

I’ve found mood stabilizers to be really helpful with voices. It always felt like there was chaos and messiness in my head that the mood stabilizers helped and then that calm helped the hallucinations.

Lithium was one of the first things I was on. It did cause hypothyroidism for me so I’m still a bit sore about that.